

### Fall Protection - Certified Instructor (Competent Person Course #7424)

V2.0-2020.11.09

# **Course Outline**

| Dav  | #1 |
|------|----|
| - 47 |    |

| Course Introduction<br>(8:00 - 8:50 am)                         | <ul> <li>Instructor/Participant Introductions</li> <li>Course Goal and Objectives</li> <li>Course Schedule Overview</li> <li>Instructor Kit Distribution &amp; Contents</li> <li>Instructor Record Booklet</li> <li>Instructor ID Numbers, Passwords and SafetyNet Access</li> <li>Instructor Certificate Overview</li> </ul>                                  |  |
|---|--|--|
| Authorized Person<br>Instructor Guide<br>(8:50- 9:20 am)        | <ul> <li>Authorized Person (AP) Essentials and Comprehensive Course - Introduction &amp; Scope</li> <li>Course Descriptions</li> <li>Course Outlines</li> <li>Course Duration &amp; Class Size</li> <li>Course Certificates &amp; Recertification Process</li> <li>Training Location &amp; Material Requirements</li> <li>Course Delivery Checklist</li> </ul> |  |
| 10 Minute Break   |  |  |
| Adult Education<br>Principles<br>(9:30 - 10:00 am)              | <ul> <li>Instructor Preparations - First Impressions, Attitudes, and Motivation</li> <li>Student Learning Styles</li> <li>Self-Direct Learning (Socratic method)</li> <li>Developing your Personal Instructor Style</li> </ul>   |  |
| Lesson Planning<br>(10:00 - 10:50 am)                           | <ul> <li>Lesson Plan Structure</li> <li>Using Lesson Plans &amp; Instructor Preparation</li> <li>Students are assigned and prepare a short segment of the AP Comprehensive course for teach back.</li> </ul>   |  |
|   | 10 Minute Break  |  |
| Practice Teaching<br>Sessions<br>(11:00 - 12:00 pm)             | <ul> <li>Students deliver their assigned course segment to the group.</li> <li>Instructor and student feedback provided after each teaching segment.</li> </ul>  |  |
| 45 Minute Lunch/Break   |  |  |
| Practice Teaching<br>Sessions (cont'd)<br>(12:45 - 1:30 pm)     | <ul> <li>Students deliver their assigned course segment to the group.</li> <li>Instructor and student feedback provided after each teaching segment.</li> </ul>  |  |
| 15 Minute Break   |  |  |
| Content & Regulatory<br>Review / Assessment<br>(1:45 - 3:45 pm) | <ul> <li>Content review using small group challenge exercises and activities.</li> <li>Regulatory review of applicable regulations highlighted during Competent Person course</li> <li>Students complete the written assessment in Part A and B of the instructor record booklet (IRB).</li> </ul>   |  |
| Day 1 Summary<br>(3:45 - 4:00 pm)                               | <ul> <li>Provide a brief overview of the next day's agenda.</li> <li>Assign students teaching segments for the final delivery assessment.</li> </ul>   |  |



### Fall Protection - Certified Instructor (Competent Person Course #7424)

V2.0-2020.11.09

# **Course Outline**

## Day #2

| Skills Development<br>Delivery<br>(8:00 - 9:30 am)        | <ul> <li>Skills Development Session #1 - Harness Fitting &amp; Partner Check</li> <li>Skills Development Session #2 - End-User Inspections</li> <li>Skills Development Session #3 - System Analysis</li> <li>Student groups are assigned a session to prepare and deliver to others.</li> <li>Instructor and student feedback provided after each teaching segment.</li> </ul>   |  |
|---|--|--|
| 10 Minute Break   |  |  |
| Course<br>Administration<br>(9:40 - 10:30 am)             | <ul> <li>Administrative Guide Overview</li> <li>Instructor Certificate Validation &amp; Recertification</li> <li>Electronic Presentation Updates &amp; Access</li> <li>Obtaining Student Activations</li> <li>Theory Test Administration - Students complete Student Record Booklet (SRB) review exercise.</li> <li>Record Keeping Requirements</li> <li>3M Safety Training Portal - SafetyNet</li> <li>Frequently Asked Questions (FAQs)</li> </ul> |  |
| Course Administration<br>Assessment<br>(10:30 - 11:00 am) | • Students complete the written assessment in Part C of the Instructor Record Booklet (IRB).   |  |
|   | 10 Minute Break  |  |
| Teaching Preparation<br>(11:10 - 12:00 pm)                | <ul> <li>Review teaching assignments outlined during Day 1 summary.</li> <li>Students are provided an in-class opportunity to finish preparations for their final teaching assessment.</li> </ul>  |  |
| 45 Minute Lunch/Break                                     |  |  |
| Course Delivery<br>Assessment<br>(12:45 - 3:00 pm)        | <ul> <li>Students deliver their assigned course segment to the group.</li> <li>Instructor records teaching assessment in Part D of the Instructor Record Booklet (IRB).</li> </ul>   |  |
| 15 Minute Break   |  |  |
| Day 2 Summary<br>(3:15 - 4:00 pm)                         | <ul> <li>Review Conditions of Training Certificate</li> <li>Complete Instructor Profile Information</li> <li>Discuss Day 3 Agenda</li> </ul>   |  |



### Fall Protection - Certified Instructor (Competent Person Course #7424)

V2.0-2020.11.09

# **Course Outline**

| Day #3  |  |  |
|---|--|--|
| Competent Person<br>Course Introduction<br>(8:00 - 8:20 am) | <ul> <li>Competent Person Certified Instructor Course Overview</li> <li>Additional Instructor Materials and Resources Distribution</li> </ul>  |  |
| Competent Person<br>Instructor Guide<br>(8:20 - 8:50 am)    | <ul> <li>Competent Person Course - Introduction &amp; Scope</li> <li>Course Description</li> <li>Course Outline</li> <li>Course Duration &amp; Class Size</li> <li>Course Certificates &amp; Recertification Process</li> <li>Training Location &amp; Material Requirements</li> <li>Course Delivery Checklist</li> </ul>  |  |
| 10 Minute Break   |  |  |
| Workshop Delivery<br>Overview<br>(9:00 - 10:30 am)          | <ul> <li>Workshop #1 - Anchor Points</li> <li>Workshop #2 - Full Body Harnesses</li> <li>Workshop #3 - Connector Compatibility</li> <li>Workshop #4 - Vertical Systems</li> <li>Workshop #5 - Horizontal Systems</li> <li>Workshop #6 - Climbing &amp; Positioning</li> <li>Workshop #7 - Descent &amp; Rescue</li> <li>Workshop #8 - End-User Inspections</li> <li>Workshop #9 - System Analysis</li> </ul> |  |
|   | 10 Minute Break  |  |
| Workshop Delivery<br>Preparation<br>(10:40 - 11:45 am)      | <ul> <li>Student groups are assigned a workshop to prepare and deliver to others.</li> <li>Instructor assists in the preparation process</li> </ul>  |  |
| 45 Minute Lunch/Break                                       |  |  |
| Workshop Delivery<br>Assessment<br>(12:30 - 2:30 pm)        | <ul> <li>Student groups deliver the assigned workshops</li> <li>Instructor records teaching assessment in Part E of the Instructor Record Booklet (IRB).</li> </ul>  |  |
| 15 Minute Break   |  |  |
| Curriculum<br>Assessment<br>(2:45 - 3:45 pm)                | • Students complete the written assessment in Part F of the Instructor Record Booklet (IRB).   |  |
| Course Summary<br>(3:45 - 4:00 pm)                          | <ul> <li>Review Conditions of Training Certificate</li> <li>Post Course Action Plan</li> </ul>   |  |